Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 236, NWS Fort Worth, TX

June 26, 2007Comanche County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 26, 2007, 10:45 PM CDT for Comanche County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 26, 2007, 10:45 PM CDT (03:45 UTC)
Expired
Jun 27, 2007, 1:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 1:25 AM CDTFLASH FLOODComanche, TXNUMEROUS ROADS CLOSED BY TX DOT ACROSS COMANCHE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 270347
FFWFWD
TXC093-270645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1045 PM CDT TUE JUN 26 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COMANCHE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 145 AM CDT

* AT 1045 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
  DETECTED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS CENTERED 
  NEAR COMANCHE...MOVING SOUTHEAST AT 10 MPH. OTHER SHOWERS AND 
  THUNDERSTORMS WERE DEVELOPING OR MOVING INTO COMANCHE COUNTY FROM
  EASTLAND COUNTY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN WILL BE
  POSSIBLE ACROSS COMANCHE COUNTY INTO THE EARLY MORNING HOURS.


* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
  COMANCHE BY 1055 PM CDT...
  GUSTINE BY 1145 PM CDT...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3224 9855 3196 9835 3194 9832 3197 9825
      3184 9817 3170 9845 3170 9847 3173 9850
      3171 9867 3194 9884 3208 9891

$$
1 follow-up statement
000 
WGUS74 KFWD 270548
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 AM CDT WED JUN 27 2007

TXC093-270645-
COMANCHE TX-
1247 AM CDT WED JUN 27 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
COMANCHE COUNTY...

AT 1247 AM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN HAD MOVED 
INTO THE FAR SOUTHERN PORTION OF COMANCHE COUNTY...BETWEEN LANHAM 
AND NEWBURG. ELSEWHERE...RESIDUAL FLOODING OF 
STREETS...CREEKS...STREAMS...AND LOW LYING AREAS WILL CONTINUE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

EXERCISE EXTREME CAUTION WHILE TRAVELING EARLY THIS MORNING. DO NOT 
ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. TURN 
AROUND...DONT DROWN.

LAT...LON 3224 9855 3196 9835 3194 9832 3197 9825
      3184 9817 3170 9845 3170 9847 3173 9850
      3171 9867 3194 9884 3208 9891

$$

SCHULTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:40 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 26, 9:40 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
940 PM CDT TUE JUN 26 2007

...SORRY FOR THE DELAY...WE HAD A BUG IN THE ZONES...AND JUST KNOW
FOUND IT. THE 940 FORECAST DISCUSSION FOLLOWS...

850 PM PUBLIC UPDATE...
.WE HAVE ISSUED NEW ZONE FORECAST AND GRIDS...COOLING OFF LOW
TEMPERATURES A BIT TONIGHT...INCREASING RAIN CHANCES IN THE
SOUTHEAST...AND DECREASING RAIN CHANCES TO THE NORTHWEST OF THE
SOUTHEAST PLUNGING SQUALL LINE.

IT IS POSSIBLE THAT THE MESOSCALE CONVECTIVE SYSTEM (MCS) MOVING OUT
OF THE PANHANDLE...COULD LATCH ON TO THE OUTFLOW BOUNDARY...LEFT
BEHIND BY OUR NORTH TEXAS SQUALL LINE...AND CAUSE MORE WATER
PROBLEMS EARLY WEDNESDAY. HOWEVER...THAT REMAINS AS A
POSSIBILITY...NOT A PROBABILITY AT THIS TIME. CURRENTLY...OUR
EXPECTATIONS THAT THE REMNANTS OF THE PANHANDLE MCS WILL PASS TO OUR
WEST AND SOUTHWEST LATER TONIGHT...ASSUMING THAT THE MCS HOLDS
TOGETHER.  #26

&&

.AVIATION...
532 PM
THE TSTM LINE IS MOVING THROUGH THE METROPLEX NOW. IT SEEMS TO BE
SLOWING DOWN A BIT NOW THAT IT HAS SLID DOWN THE BACK SIDE OF THE
UPPER LOW AND IS NOW MOVING MORE TOWARDS THE EASTERN SIDE OF THE
LOW. COLD POOL IS A BIT STRONGER THAN WE HAVE SEEN THE LAST FEW DAYS
WITH SOME DEWPOINTS IN THE 60S...THIS MAY STABILIZE THE AIR BEHIND
IT GIVING SOME RESPITE FROM THE STORMS FOR THE NORTHWEST AREAS. AS
FAR AS TAFS GO...WILL KEEP THUNDER IN THE TAFS THROUGH 02Z...THEN
TONE THE RAIN DOWN THROUGH MID DAY WEDNESDAY WHEN IT MAY MAKE
ANOTHER RETURN.  84

&&

.DISCUSSION...
258 PM
THE FLASH FLOOD WATCH IS EXTENDED THROUGH WEDNESDAY NIGHT FOR ALL OF
NORTH TEXAS. OUR CONFIDENCE WAS NOT HIGH ENOUGH TO REMOVE ANY
COUNTIES FOR THE TIME BEING.

THE UPPER TROUGH/SHEAR AXIS OVER WESTERN OKLAHOMA AND OUR WESTERN
CWA WILL ONLY MEANDER A LITTLE THROUGH THURSDAY. IT SHOULD BEGIN TO
DRIFT NORTHWARD THURSDAY NIGHT AND FRIDAY AS THE EASTERN CANADA
UPPER TROUGH MOVES EAST AND DEEPENS...HOWEVER THE SHEAR AXIS OVER
OUR WESTERN CWA WILL LINGER OVER THE WEEKEND. COME NEXT WEEK...THE
UPPER TROUGH PIVOTS WEST TO EAST AND SLIDES DOWN INTO THE SOUTHERN
STATES...EXTENDING FROM GEORGIA TO THE TEXAS HILL COUNTRY.

DUE TO OUR EXTREMELY MOIST AIRMASS AND EASTERN SIDE LIFT OF THE
UPPER TROUGH...MORE ROUNDS OF HEAVY RAINFALL ARE POSSIBLE ACROSS THE
CWA. SINCE THIS IS A WARM CORE SYSTEM...THE CONVECTION WILL BE MORE
NUMEROUS AND SCATTERED DURING THE DAYTIME AND MORE CONCENTRATED NEAR
THE LOWS CENTER AT NIGHTTIME WHICH IS OUR FAR NORTHWEST CWA.  THE
SEVERE WEATHER POTENTIAL REMAINS VERY LOW...BUT A BRIEF SMALL FUNNEL
OR AN F0 VORTEX COULD OCCUR THROUGH THURSDAY.

WE/VE KEPT POPS HIGH FOR SEVERAL MORE DAYS AND ADDED LOW CHANCE POPS
TO THE FIRST OF NEXT WEEK SINCE THE UPPER TROUGH ISN/T LEAVING SOON.

CLOUDS AND PRECIPITATION WILL CONTINUE TO MAKE FORECASTING HIGH/LOW
TEMPERATURES A LITTLE DIFFICULT. DECIDE TO PULL HIGH BACK SLIGHTLY
THURSDAY THROUGH SUNDAY. OVERNIGHT LOWS WILL BE GOVERNED BY
DEWPOINTS AND CLOUD COVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  74  84  72  87  73 /  70  70  60  50  30
WACO, TX              75  86  73  87  73 /  60  60  50  50  20
PARIS, TX             72  83  71  85  71 /  70  70  50  40  30
DENTON, TX            73  83  70  86  71 /  80  70  60  50  30
MCKINNEY, TX          73  84  71  86  71 /  70  70  60  50  30
DALLAS, TX            74  84  73  87  73 /  70  70  60  50  30
TERRELL, TX           74  85  72  86  73 /  60  60  50  40  20
CORSICANA, TX         74  86  72  88  73 /  50  60  50  40  20
TEMPLE, TX            75  87  72  87  72 /  50  60  40  50  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

79/75
Hazardous weather outlook, Jun 26, 3:30 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT TUE JUN 26 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
330 PM CDT TUE JUN 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
THURSDAY MORNING.

A LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY NEAR THE RED
RIVER TONIGHT. ENERGY FROM THIS SYSTEM COUPLED WITH ABUNDANT
TROPICAL MOISTURE WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS.
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY HAZARD.
HOWEVER...AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING
DOWNBURST WINDS OR EVEN A BRIEF TORNADO...ESPECIALLY NORTH OF
INTERSTATE 20 AND WEST OF INTERSTATE 35.

.DAYS TWO THROUGH SEVEN...
THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH THURSDAY.

THUNDERSTORM CHANCES WILL LINGER FRIDAY THROUGH EARLY NEXT WEEK...
WITH THE BEST CHANCES ALONG AND NORTH OF INTERSTATE 20.
AGAIN...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOODING AS WELL AS
ISOLATED SEVERE STORMS.

In the hours before

Local storm report, Jun 26, 9:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      4 NE GUSTINE            31.89N  98.35W
06/26/2007                   COMANCHE           TX   LAW ENFORCEMENT

            FM 2823 APPROXIMATELY 4 MILES NORTHEAST OF GUSTINE
            CLOSED DUE TO HIGH WATER
Local storm report, Jun 26, 9:33 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      8 NW COMANCHE           31.98N  98.70W
06/26/2007                   COMANCHE           TX   LAW ENFORCEMENT

            FM 1477 NORTH OF SIDNEY CLOSED DUE TO HIGH WATER
Local storm report, Jun 26, 9:55 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      MARLIN                  31.31N  96.89W
06/26/2007                   FALLS              TX   LAW ENFORCEMENT

            FLOODING ON SEVERAL STREETS IN THE CITY OF MARLIN.
Local storm report, Jun 26, 10:03 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLOOD            GRANBURY                32.44N  97.79W
06/26/2007                   HOOD               TX   TRAINED SPOTTER

            MULTIPLE WATER RESCUES IN LAKE GRANBURY HARBOR ALONG
            ROBINSON CREEK, PEOPLE ARE STRANDED IN THEIR HOMES AND IN
            TREES WITH THE WATER RISING
Local storm report, Jun 26, 10:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     FLASH FLOOD      KEMPNER                 31.08N  98.00W
06/26/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            CR 3220, FM 2808, FM 2657, & CR 4804 (MOSTLY IN THE
            EASTERN PART OF CO) ARE IMPASSABLE
Local storm report, Jun 26, 10:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT TUE JUN 26 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     FLASH FLOOD      TERRELL                 32.73N  96.29W
06/26/2007                   KAUFMAN            TX   LAW ENFORCEMENT

            FM 1392, CR 235, AND COLAUITT RD@236 ARE ALL FLOODED OR
            IMPASSABLE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:20 PM CDTFlash Flood WarningFWDCoryell, McLennan4 hr
Jun 26, 7:43 PM CDTFlash Flood WarningFWDNavarro4 hr
Jun 26, 8:07 PM CDTFlash Flood WarningFWDKaufman3 hr
Jun 26, 8:19 PM CDTFlash Flood WarningFWDBell, Falls, Limestone4 hr
Jun 26, 8:29 PM CDTFlash Flood WarningFWDLampasas4 hr
Jun 26, 9:02 PM CDTFlash Flood WarningFWDEastland4 hr
Jun 26, 9:12 PM CDTSpecial Weather StatementFWDMilam, Robertson33 min
Jun 26, 9:42 PM CDTFlash Flood WarningFWDHenderson, Van Zandt4 hr
Jun 26, 10:05 PM CDTFlash Flood WarningFWDMilam4 hr
Jun 26, 11:34 PM CDTFlash Flood WarningFWDMills3 hr
Jun 27, 1:12 AM CDTFlash Flood WarningFWDAnderson4 hr
Jun 27, 3:22 PM CDTFlash Flood WarningFWDHamilton3 hr
Jun 27, 3:40 PM CDTFlash Flood WarningFWDTarrant2 hr
Jun 27, 5:07 PM CDTFlash Flood WarningFWDJohnson113 min
Jun 27, 5:11 PM CDTSpecial Weather StatementFWDMcLennan34 min
Jun 27, 5:17 PM CDTSpecial Weather StatementFWDKaufman28 min
Jun 27, 5:22 PM CDTFlash Flood WarningFWDErath, Hood3 hr
Jun 27, 5:24 PM CDTFlash Flood WarningFWDFalls3 hr
Jun 27, 5:27 PM CDTFlash Flood WarningFWDDallas3 hr
Jun 27, 5:45 PM CDTFlash Flood WarningFWDTarrant3 hr
Jun 27, 5:52 PM CDTFlash Flood WarningFWDHunt, Kaufman, Rockwall113 min
Jun 27, 6:04 PM CDTSpecial Weather StatementFWDPalo Pinto, Parker116 min
Jun 27, 6:29 PM CDTFlash Flood WarningFWDCollin3 hr
Jun 27, 6:46 PM CDTSpecial Weather StatementFWDLimestone29 min
Jun 27, 6:52 PM CDTSpecial Weather StatementFWDFannin23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.